I was diagnosed with UC about 5 months ago and have suffered 4 relapses since. I'm now back in remission but due to the severity and changing medications (from Salazopyrin to Imuran) i can't come off the Prenisolone yet. My Prednisolone dosage is being reduced every few weeks or so waiting until the Imuran kicks in but i've recently developed unbelievably acne on my face. Even when I was a teenager I never really had acne problems and have had almost completely clear skin since I was about 14. I wash my face with a gentle cleanser every day and make sure I moisturise daily. My doctor has told me that the Prednisolone is causing the acne, but he's a bit vague. He also told me the Salazopyrin was causing my chronic migraines 2 months ago when I wasn't even on Salazopyrin so I'm inclined to ask for another opinion. Has anyone had a similar experience and also, is anyone else on Imuran? Have you had any side effects?
Prednisone can cause acne. I had UC for ten years until I perforated and had my colon removed and a J-pouch built 16 years ago. My son has UC and moved onto the Imuran last year. He did have some acne with the prednisone too. He has been in a wonderful remission this past year and is so enjoying feeling healthy. The only change he continues to make is to leave dairy alone as he realizes he is lacto intolerant. I hope you will get the same success. How I wish this was available to me back when I was ill. Hang in there. I would strongly recommend the Proactive acne products you can buy on TV or the net. They can really help to clear it up.
i have crohn;s and have been in flare for almost a year (i know. crazy right) i was put on humira after the asacol made me feel awful once i was taken off the entocort. the humira made me REALLY REALLY SICK and still, 3 mos later, feel worse now than i did before i started taking it. a couple weeks ago the doc put me back on asacol and entocort.
anyways... about 2 mos ago my skin started getting really REALLY bad. it's never been nice (i'm 21 and it got bad at 10) but it hasn't been this bad since i was 14. i have multiple cistic pimples on my chin, some on my forhead. regular zits on my chin and forhead and a lot of black heads. i even got pimples on my back (by my neck) and on my shoulders and rarely got any there before. less than 1 like every other month. i started thinking it was either those meds, or the round of the humira. OR, if it could possibly be the crohn's its self. i started using the burts bees spot treat. it's in their "natural acne solutions" line. i figured i'd give it a shot. but i just started tonight so i don't know how it's going to work.
but to get rid of the mild stuff i had before it got worse, i tried proactiv, diferin and clindagel, purpose, plain dove, dial, panoxyl, you name it... i tried it. and nothing worked. find a sympathtic derm, or play around. i personally think proactiv is a waste (except for their sulfer mask) b/c all it is is benzoyal peroxide. so find something at the drug store with the same % and try that. everything else in proactive is just filler. if the drug store stuff doesn't work, find a stronger one and if that doesn't work, the proactiv def. wouldn't. a derm can proscribe stronger ones.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.